MAUDE Adverse Event Report: STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 16 X 20, FIRM; MESH, SURGICAL

STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 16 X 20, FIRM; MESH, SURGICAL
Catalog Number 1620002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fungal Infection (2419)
Date of Event 05/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the internal investigation into lot sp200379 with no remarkable findings, including 160 devices distributed with no other complaints reported against the lot and no deviations or nonconformances revealed during manufacturing, strattice as a contributing factor to the event cannot be ruled out, thus this event was reported to the fda as serious injury.Lot sp200379 was terminally sterilized and met all qc release criteria.It was reported the infection disease physician indicates a relationship between the strattice and the infection.As indicated in the instructions for use, infection is a potential adverse event associated with implantation procedures where surgical mesh materials are use.No further actions are required, no device nonconformances were confirmed.
 
Event or Problem Description
On september 7th, 2022, abbvie pmqa received notification through the fda originated letters system of medsun mandatory and voluntary medwatch report form (b)(4).The report was submitted by the specialist risk management and safety person at the reported facility.The report states "65 year old male patient who weighed 83 kg underwent liver transplant.Patient returned to or a few days later for abdominal wall closure with strattice mesh.This is one of two cases where there was possible strattice mesh contamination which resulted in post-operative infections of immunocompromised transplant patients.Or cultures grew a multidrug resistant organisms (mdro) and fungus.The original intended procedure was listed as liver transplant.Relevant history was reported to have included preexisting characteristics that may have contributed to the event: immuno-compromised.The device lot associated with this event is sp200379-029 with date of event as (b)(6) 2022.The device is not available for evaluation.On 9/14/22, pmqa received additional information from the medical professional that the patient underwent a transplant bring back liver; fascial closure with bridging of stratice on (b)(6) 2022.The patient experienced significant liver transplant postoperative complications including hemorrhagic shock, biliary leak requiring multiple washouts with intra-abdominal sepsis.On (b)(6) 2022, the abdominal strattice mesh with visible fungal growth with 24 x 5.5 cm fluid collection below mesh s/p exploratory laparotomy with abdominal washout, mesh excision, and primary closure of fascia on (b)(6) 2022.Culture with vre faecalis, ampicillin-susceptible; daptomycin-intermediate, and filamentous fungus.The patient co-morbidities include diabetes mellitus.The patient is still in the hospital; critically ill.It was reported the infectious disease physician indicates a relationship between the strattice and the infection.

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 16 X 20, FIRM
Common Device Name
MESH, SURGICAL
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key15529037
Report Number1000306051-2022-00161
Device Sequence Number2506804
Product Code FTM
UDI-Device Identifier00818410010010
UDI-Public00818410010010
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K070560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1620002
Device Lot NumberSP200379
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2022
Initial Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale